Advertisement

Overdose Of Paracetamol Induced Liver Damage Prevented By Aspirin

by priya on  January 28, 2009 at 11:17 AM Drug News
RSS Email Print This Page Comment
Font : A-A+

 Overdose Of Paracetamol Induced Liver Damage Prevented By Aspirin
Yale University researchers say that aspirin can protect against liver damage induced by overdoses of acetaminophen, also known as paracetamol.

The researchers came to this conclusion following a study on mice, which they claim cast new light on the mechanisms whereby acetaminophen causes liver damage.

They said that aspirin was found to prevent the mice against toxic effects of acetaminophen during the study.

The team have found that overdoses of acetaminophen cause two waves of liver damage: the first wave of liver cell destruction is a result of the toxic nature of acetaminophen, while the second wave is mediated by molecules of the immune system, which is activated in response to the initial acetaminophen-induced liver damage.

In the study, the first wave of dying mouse liver cells were found to promote the production of immune molecules known as proinflammatory cytokines by sinusoidal endothelial cells in the liver.

The production of proinflammatory cytokines required two signalling pathways to be active, one initiated by the protein Tlr9 and one activated by a protein complex known as the Nalp3 inflammasome.

According to the researchers, aspirin seemed to protect the experimental mice against acetaminophen-induced liver damage by downregulating proinflammatory cytokine production.

Source: ANI
PRI/S

Post a Comment

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
Notify me when reply is posted
I agree to the terms and conditions

Related Links

More News on:

Hepatitis A Chemotherapy Liver Wilson's Disease Milk Thistle Current Treatments for Liver Cancer Fatty Liver Disease: A Growing Health Problem in India Living Donor Liver Transplant: What Are the Risks? Hepatomegaly Hepatotoxicity Due to Drugs 

News A - Z

A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

News Search

Advertisement

Medindia Newsletters

Subscribe to our Free Newsletters!

Terms & Conditions and Privacy Policy.

Advertisement
Advertisement

Stay Connected

  • Available on the Android Market
  • Available on the App Store

Facebook

News Category

News Archive